Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

What causes loose stools and vomiting after taking Azithral for fever?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1444 Questions
My daughter was prescribed Azithral for 5 days as she had a fever. After the 5 day course she has had loose stools and has been vomiting for the past 3 days. While the loose stools have gone, she has been vomiting once a day in those 3 days. She does not have a fever and she seems quite active. Should i be concerned?
Posted Mon, 16 Dec 2013 in Child Health
Answered by Dr. Synthyia Bhagat 15 minutes later
Brief Answer: Relax Detailed Answer: Hi. Thanks for writing to us. I understand your concern. Relax,gastrointestinal upset is common side effect of antibiotics especially azithromycin. But it is self limiting and settles in couple of days after stopping antibiotic. Since there is no fever and she is active so no need to worry. Give her soft bland diet and plenty of fluids. Avoid all kind of junk food. Hope I have answered your question,let me know if there is any further question I would be glad to help. Wishing your child good health. God bless....
Above answer was peer-reviewed by
Follow-up: What causes loose stools and vomiting after taking Azithral for fever? 3 minutes later
Thank you for the quick response! The reason I am worried is because she hasn't settled in 3 days now. Is it necessary to do any blood tests or any such thing?
Answered by Dr. Synthyia Bhagat 5 minutes later
Brief Answer: relax. Detailed Answer: Thanks for your follow up. No blood test is required as I said azithromycin causes gastritis. In case it is persistant get her examined by pediatrician. In the meantime anti emetic like domperidone can be given in prescribed dosage 0.2mg/kgbody weight 8hourly. Most important is to watch her activity/urine output/feeding pattern. Let me know if there is any further query. Take care.....
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor